Alert archive / California / Wind Advisories in 2008
Wind Advisory 17, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Jun 5, 2008, 7:18 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2008, 7:18 PM PDT (02:18 UTC)
- Expired
- Jun 6, 2008, 8:22 AM PDT
- In force
- 13 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMTR 060218 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 718 PM PDT THU JUN 5 2008 DEFAULT OVERVIEW SECTION CAZ507-061030- /O.NEW.KMTR.WI.Y.0017.080606T0218Z-080606T1600Z/ NORTH BAY MOUNTAINS- 718 PM PDT THU JUN 5 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A WIND ADVISORY FOR THE NORTH BAY MOUNTAINS...WHICH IS IN EFFECT UNTIL 9 AM PDT FRIDAY. A STRENGTHENING HIGH PRESSURE SYSTEM OVER THE EASTERN PACIFIC HAS RESULTED IN THE TIGHTENING OF THE PRESSURE GRADIENT OVER THE REGION AND IS PRODUCING STRONG GUSTY WINDS ACROSS THE HIGHER TERRAIN OF THE NORTH BAY. AUTOMATED GAUGES IN THE NORTH BAY MOUNTAINS HAVE RECORDED WIND GUSTS OF UP TO 56 MPH. WINDS ARE EXPECTED TO DECREASE BY 9 AM PDT FRIDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ C WALBRUN
2 follow-up statements
000 WWUS76 KMTR 061029 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 329 AM PDT FRI JUN 6 2008 DEFAULT OVERVIEW SECTION CAZ507-061600- /O.CON.KMTR.WI.Y.0017.000000T0000Z-080606T1600Z/ NORTH BAY MOUNTAINS- 329 AM PDT FRI JUN 6 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... A HIGH PRESSURE RIDGE OVER WESTERN OREGON HAS RESULTED IN STRONG GUSTY WINDS ACROSS THE HIGHER TERRAIN OF THE NORTH BAY. AUTOMATED GAUGES IN THE NORTH BAY MOUNTAINS HAVE RECORDED WIND GUSTS OF UP TO 56 MPH. WINDS ARE EXPECTED TO DECREASE BY 9 AM PDT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ W PI
000 WWUS76 KMTR 061522 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 822 AM PDT FRI JUN 6 2008 ...WINDS IN THE NORTH BAY MOUNTAINS HAVE DECREASED THIS MORNING... CAZ507-061630- /O.CAN.KMTR.WI.Y.0017.000000T0000Z-080606T1600Z/ NORTH BAY MOUNTAINS- 822 AM PDT FRI JUN 6 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINSHED BELOW ADVISORY CRITERIA THIS MORNING BUT BREEZY CONDITIONS STILL EXIST. WINDS OF 20 TO 30 MPH ARE STILL POSSIBLE AS HIGH PRESSURE TO THE NORTH WITH LOWER PRESSURE TO THE SOUTH IS STILL SUFFICIENT TO CREATE GUSTY WINDS THROUGH THE DAY TODAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Jun 5, 5:29 PM PDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 5, 5:29 PM PDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
529 PM PDT THU JUN 5 2008
.DISCUSSION...AS OF 2:35 PM PDT THURSDAY...SKIES CLEAR ACROSS THE
WHOLE DISTRICT. TEMPS RANGE FROM THE 60S TO LOWER 70S ALONG THE
COAST AND BAYS TO THE 80S INLAND...AS MUCH AS EIGHT DEGREES WARMER
THAN YESTERDAY. THE GRADIENT PICTURE INDC A NORTHERLY GRADIENT OF
3.4 MB BETWEEN ARCATA-SFO AND A 3.3 MB GRADIENT BETWEEN SFO-SAC.
THE FT ORD PROFILER INDC MUCH WARMER AIR ALOFT MOVING INTO THE
DISTRICT...WHICH MEANS THAT THE MARINE LAYER SHOULD BECOME WELL
DEFINED. THERE IS A LARGE AREA OF STRATUS OFFSHORE...POISED TO MOVE
TO THE COAST OVERNIGHT.
UPPER LOW OFF THE BRITISH COLUMBIA COAST WILL MOVE INTO THE PACIFIC
NW AND THE NORTHERN PLAINS TONIGHT AND ON FRIDAY. CYCLONIC FLOW
WILL BRING THE STRATUS INTO THE DISTRICT TONIGHT AND FRIDAY MORNING
BURNING BACK TO THE COAST BY AFTERNOON. HIGH PRESSURE WILL BUILD
INTO THE PACIFIC NW BRINGING AN OFFSHORE FLOW ALONG WITH WARMER
TEMPS OVER THE WEEKEND. WITH THE OFFSHORE FLOW THERE SHOULD NOT BE
ANY LOW CLOUDS.
A STRONGER UPPER LOW WILL MOVE INTO THE PACIFIC NW ON MONDAY...MOVING
INTO THE NORTHERN PLAINS ON TUESDAY. STRONG HIGH PRESSURE SURFACE AND
ALOFT WILL BUILD INTO THE WEST COAST. AFTER SOME POSSIBLE SLIGHT
COOLING ON MONDAY TEMPS WILL INCREASE TUESDAY THROUGH THURSDAY. IN
FACT...TEMPS SHOULD BE ABOVE NORMAL BY MID WEEK. THE MEDIUM RANGE
MODELS ARE SIMILAR...BUT IF THE ECMWF VERIFIES FORECAST TEMPS FOR
THE MIDDLE OF NEXT WEEK MIGHT BE SEVERAL DEGREES TOO COOL. BUT THERE
IS PLENTY OF TIME TO NAIL DOWN THE DETAILS.
&&
.AVIATION...AS OF 5:20 PM PDT THURSDAY...VISIBLE SATELLITE LOOP SHOWS
CLOUDS BEGINNING TO RETURN TO THE AREA LATE THIS AFTERNOON. LEADING
EDGE IS ON TRACK TO MOVE ONSHORE A BIT AFTER 01Z AND SPREAD THROUGH
MOST OF THE FORECAST AREA THROUGH THE EVENING HOURS. MAIN STORY
REMAINS THE GUSTY WESTERLY WINDS OVER HIGHER TERRAIN AND FAVORED GAP
LOCATIONS SUCH AS NEAR SFO WHERE SPEEDS TO OVER 40 KT ARE CURRENTLY
BEING REPORTED. MODEL GUIDANCE KEEPS THE WINDY CONDITIONS GOING AT
SFO THROUGH 03Z AND THEN SLOWLY BRINGS THEM DOWN ALTHOUGH GUSTS TO
OVER 30KT CAN STILL BE EXPECTED THROUGH 07Z. WITH THE RETURN OF
THE CLOUDS...CIGS WILL COME DOWN OVERNIGHT OVER MOST TERMINALS WITH
THE LOWEST VALUES OF POSSIBLY JUST 005 EXPECTED NEAR KMRY.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...PT ARENA TO PT PIEDRAS BLANCAS 0-60 NM.
...SAN FRANCISCO BAY.
PUBLIC FORECAST: MHS
AVIATION/MARINE: LARRY/BELL
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Jun 5, 3:30 AM PDT, 15 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA 330 AM PDT THU JUN 5 2008 CAZ006-505>513-516>518-528>530-061300- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT-SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS- SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND THE DIABLO RANGE- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SOUTHERN MONTEREY BAY AND BIG SUR COAST-NORTHERN MONTEREY BAY- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- 330 AM PDT THU JUN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ENTIRE SAN FRANCISCO AND MONTEREY BAY REGION. .DAY ONE...THURSDAY AND THURSDAY NIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.